Home > Research > Publications & Outputs > Automorphism groupoids in noncommutative projec...

Electronic data

Links

Text available via DOI:

View graph of relations

Automorphism groupoids in noncommutative projective geometry

Research output: Contribution to Journal/MagazineJournal articlepeer-review

Published

Standard

Automorphism groupoids in noncommutative projective geometry. / Cooney, Nicholas; Grabowski, Jan Edward.

In: Journal of Algebra, Vol. 604, 15.08.2022, p. 296-323.

Research output: Contribution to Journal/MagazineJournal articlepeer-review

Harvard

APA

Vancouver

Cooney N, Grabowski JE. Automorphism groupoids in noncommutative projective geometry. Journal of Algebra. 2022 Aug 15;604:296-323. Epub 2022 Apr 27. doi: 10.1016/j.jalgebra.2022.03.045

Author

Bibtex

@article{f70aec0e3e324898853db8e94cd93e17,
title = "Automorphism groupoids in noncommutative projective geometry",
abstract = "We address a natural question in noncommutative geometry, namely the rigidity observed in many examples, whereby noncommutative spaces (or equivalently their coordinate algebras) have very few automorphisms by comparison with their commutative counterparts. In the framework of noncommutative projective geometry, we define a groupoid whose objects are noncommutative projective spaces of a given dimension and whose morphisms correspond to isomorphisms of these. This groupoid is then a natural generalization of an automorphism group. Using work of Zhang, we may translate this structure to the algebraic side, wherein we consider homogeneous coordinate algebras of noncommutative projective spaces. The morphisms in our groupoid precisely correspond to the existence of a Zhang twist relating the two coordinate algebras. We analyse this automorphism groupoid, showing that in dimension 1 it is connected, so that every noncommutative ℙ1 is isomorphic to commutative ℙ1. For dimension 2 and above, we use the geometry of the point scheme, as introduced by Artin-Tate-Van den Bergh, to relate morphisms in our groupoid to certain automorphisms of the point scheme. We apply our results to two important examples, quantum projective spaces and Sklyanin algebras. In both cases, we are able to use the geometry of the point schemes to fully describe the corresponding component of the automorphism groupoid. This provides a concrete description of the collection of Zhang twists of these algebras.",
keywords = "Noncommutative projective geometry, Zhang twist, Point scheme",
author = "Nicholas Cooney and Grabowski, {Jan Edward}",
year = "2022",
month = aug,
day = "15",
doi = "10.1016/j.jalgebra.2022.03.045",
language = "English",
volume = "604",
pages = "296--323",
journal = "Journal of Algebra",
issn = "0021-8693",
publisher = "ELSEVIER ACADEMIC PRESS INC",

}

RIS

TY - JOUR

T1 - Automorphism groupoids in noncommutative projective geometry

AU - Cooney, Nicholas

AU - Grabowski, Jan Edward

PY - 2022/8/15

Y1 - 2022/8/15

N2 - We address a natural question in noncommutative geometry, namely the rigidity observed in many examples, whereby noncommutative spaces (or equivalently their coordinate algebras) have very few automorphisms by comparison with their commutative counterparts. In the framework of noncommutative projective geometry, we define a groupoid whose objects are noncommutative projective spaces of a given dimension and whose morphisms correspond to isomorphisms of these. This groupoid is then a natural generalization of an automorphism group. Using work of Zhang, we may translate this structure to the algebraic side, wherein we consider homogeneous coordinate algebras of noncommutative projective spaces. The morphisms in our groupoid precisely correspond to the existence of a Zhang twist relating the two coordinate algebras. We analyse this automorphism groupoid, showing that in dimension 1 it is connected, so that every noncommutative ℙ1 is isomorphic to commutative ℙ1. For dimension 2 and above, we use the geometry of the point scheme, as introduced by Artin-Tate-Van den Bergh, to relate morphisms in our groupoid to certain automorphisms of the point scheme. We apply our results to two important examples, quantum projective spaces and Sklyanin algebras. In both cases, we are able to use the geometry of the point schemes to fully describe the corresponding component of the automorphism groupoid. This provides a concrete description of the collection of Zhang twists of these algebras.

AB - We address a natural question in noncommutative geometry, namely the rigidity observed in many examples, whereby noncommutative spaces (or equivalently their coordinate algebras) have very few automorphisms by comparison with their commutative counterparts. In the framework of noncommutative projective geometry, we define a groupoid whose objects are noncommutative projective spaces of a given dimension and whose morphisms correspond to isomorphisms of these. This groupoid is then a natural generalization of an automorphism group. Using work of Zhang, we may translate this structure to the algebraic side, wherein we consider homogeneous coordinate algebras of noncommutative projective spaces. The morphisms in our groupoid precisely correspond to the existence of a Zhang twist relating the two coordinate algebras. We analyse this automorphism groupoid, showing that in dimension 1 it is connected, so that every noncommutative ℙ1 is isomorphic to commutative ℙ1. For dimension 2 and above, we use the geometry of the point scheme, as introduced by Artin-Tate-Van den Bergh, to relate morphisms in our groupoid to certain automorphisms of the point scheme. We apply our results to two important examples, quantum projective spaces and Sklyanin algebras. In both cases, we are able to use the geometry of the point schemes to fully describe the corresponding component of the automorphism groupoid. This provides a concrete description of the collection of Zhang twists of these algebras.

KW - Noncommutative projective geometry

KW - Zhang twist

KW - Point scheme

U2 - 10.1016/j.jalgebra.2022.03.045

DO - 10.1016/j.jalgebra.2022.03.045

M3 - Journal article

VL - 604

SP - 296

EP - 323

JO - Journal of Algebra

JF - Journal of Algebra

SN - 0021-8693

ER -